Alert archive / West Virginia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 75, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 24, 2010, 12:20 PM EDT for 6 counties in West Virginia; Washington County, Ohio. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2010, 12:20 PM EDT (16:20 UTC)
- Expired
- Jun 24, 2010, 1:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Washington County, OH, Doddridge County, WV, Harrison County, WV, Pleasants County, WV, Ritchie County, WV, Tyler County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 127 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 11:45 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 6:04 AM EDT, 6 hours 16 minutes earlier.
Area forecast discussion, Jun 24, 6:04 AM EDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 604 AM EDT THU JUN 24 2010 .SYNOPSIS... A COLD FRONT PUSHES THROUGH REGION TODAY. HIGH PRESSURE BUILDS IN FOR FRIDAY AND SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... A COLD FRONT WILL PUSH THROUGH THE REGION TODAY. NAM WAS ALREADY STRUGGLING WITH THE 6 HOUR FORECAST WITH THE PRECIPITATION TO THE WEST...SO WILL RELY MORE ON THE GFS AND SREF FOR FORECAST DETAILS. WITH FRONT ARRIVING EARLY IN THE NORTHWESTERN COUNTIES...WILL UNDERCUT MOS HIGHS A COUPLE OF DEGREES. DRIER AIR MOVES IN TONIGHT AS HIGH PRESSURE BUILDS OVER THE AREA. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... MODELS IN AGREEMENT WITH HIGH PRESSURE OVER THE CWA THROUGH SATURDAY. GENERALLY WENT WITH NAM/GFS DURING THIS TIME FRAME AS BOTH HAVE SIMILAR TIMING. COOLER AIR STAYS PRETTY MUCH TO OUR NORTH...BUT THE AIRMASS OVER US WILL BE NOTICEABLY DRIER. TEMPS ON FRIDAY WILL BE IN THE 80S TO NEAR 90 OVER MUCH OF THE CWA. GENERALLY WENT WITH GFS/ECMWF SOLUTION ON SUNDAY/MONDAY...HAS THEY SEEM TO HAVE BETTER CONTINUITY IN THE LONG TERM. TEMPS REBOUND INTO THE LOWER 90S ON SATURDAY AND SUNDAY. GUID TEMPS A TAD WARM ON SATURDAY AND SUNDAY AND KEPT A DEGREE OR TWO COOLER THAN GUID NUMBERS WITH SOME CLOUDS ARRIVING ON SUNDAY. STILL RATHER WARM WITH HIGHS IN THE LOW TO 90S OVER THE LOWLANDS. LOW OVER THE UPPER PLAINS MOVES ACROSS THE GREAT LAKES SUNDAY NIGHT AND INTO MONDAY. TRAILING FRONT MOVES ACROSS THE REGION ON MONDAY. INCREASED POP AND CLOUD GRIDS TO SHOW THIS. STUCK WITH GUID TEMPS FOR HIGHS MONDAY. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... BY SUNDAY THE HIGH MOVES OFF...AND HOTTER TEMPS AND INCREASING HUMIDITY MAY BRING ISOLATED AFTERNOON STORMS. MODELS SIMILARLY TAKE A STRONGER COOL FRONT ACROSS THE AREA ON MONDAY...AS ANOTHER STRONGER SHORT WAVE DROPS ACROSS THE GREAT LAKES AND NEW ENGLAND. THIS STRONGER SHORT WAVE WITH BETTER UPPER DYNAMICS WILL ALLOW THIS FRONT TO MOVE RIGHT ACROSS...ACCOMPANIED BY SCATTERED STORMS. THUS...A HOT AND HUMID MONDAY WILL BE FOLLOWED BY NOTICEABLY COOLER AND DRIER CONDITIONS BY TUESDAY AND WEDNESDAY. LOOK FOR HIGHS IN THE 80S. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... A COLD FRONT WILL PUSH THROUGH THE REGION DURING THE DAY...PROVIDING SOME RESTRICTIONS IN THUNDERSTORMS. SKIES WILL CLEAR TONIGHT AS WINDS BECOME LIGHT...ALLOWING FOR SOME DENSE FOG. AFTER 12Z FRIDAY... PATCHY IFR VALLEY FOG EARLY FRI MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JS/RPY NEAR TERM...RPY SHORT TERM...JS LONG TERM...JMV AVIATION...RPY
Hazardous weather outlook, Jun 24, 3:50 AM EDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 350 AM EDT THU JUN 24 2010 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-250800- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 350 AM EDT THU JUN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THESE STORMS COULD PRODUCE VERY GUSTY WINDS AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 24, 9:48 AM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
948 AM EDT THU JUN 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 1 ENE PALERMO 38.17N 82.04W
06/23/2010 LINCOLN WV DEPT OF HIGHWAYS
SEVERAL TREES DOWN ACROSS STINSON RD/COUNTY HWY 44.
&&
TAXFORDLocal storm report, Jun 24, 10:24 AM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1024 AM EDT THU JUN 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 2 WNW MIDDLEBOURNE 39.50N 80.94W
06/23/2010 TYLER WV DEPT OF HIGHWAYS
SEVERAL TREES DOWN ALONG PLEASANT RIDGE RD. AND SELLERS
RD. WEST OF MIDDLEBOURNE
&&
TAXFORDSpecial weather statement, Jun 24, 11:54 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1154 AM EDT THU JUN 24 2010 OHZ075-076-083>087-WVZ007>011-241700- ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH- MASON-JACKSON WV-WOOD-PLEASANTS-TYLER- INCLUDING THE CITIES OF...ATHENS...MARIETTA...BELPRE...JACKSON... WELLSTON...OAK HILL...MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS... IRONTON...SOUTH POINT...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE 1154 AM EDT THU JUN 24 2010 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 11:45 AM...BRIEF GUSTY SHOWERS AND THUNDERSTORMS WERE STREAKING EAST THROUGH WASHINGTON...ATHENS...VINTON...AND JACKSON COUNTIES IN SOUTHEAST OHIO. CURRENTLY...WIND GUSTS OF 40 TO 45 MPH MAY BE FELT. THIS COULD CAUSE SOME WEAK TREE LIMBS TO BREAK AND POWER FLUCTUATIONS. ALSO LOOSE LIGHT WEIGHT OBJECTS WILL BE BLOWN AROUND. THESE SHOWERS AND THUNDERSTORMS WILL BE MOVING THROUGH MEIGS...GALLIA... AND LAWRENCE COUNTIES IN SOUTHEAST OHIO BETWEEN 11:45 AM AND 12:45 PM. THIS INCLUDES SUCH COMMUNITIES AS POMEROY...GALLIPOLIS...AND IRONTON. IN WEST VIRGINIA...THESE SHOWERS WILL AFFECT PEOPLE IN TYLER... PLEASANTS...WOOD...JACKSON AND MASON BETWEEN NOON AND 1 PM. THIS WOULD INCLUDES AREAS AROUND SUCH COMMUNITIES AS MIDDLEBOURNE... SAINT MARYS...PARKERSBURG...RAVENSWOOD...AND POINT PLEASANT. IF THE STORMS STRENGTHEN...BRIEF SEVERE THUNDERSTORM WARNINGS MAY BE ISSUED FOR STRONGER WIND GUSTS. SEEK SHELTER INDOORS...WHEN LIGHTNING IS SEEN OR THUNDER IS HEARD. KTB
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 1:38 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Gilmer, Harrison, Lewis, Randolph, Taylor and 1 more | 52 min |
| Jun 24, 1:46 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Jackson, Kanawha, Putnam, Roane | 59 min |
| Jun 24, 3:44 PM EDT | Special Weather Statement | RLX | Fayette, Nicholas, Pocahontas, Webster | 31 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2010Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.